Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 21, 2014, 12:57 PM EST for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 12:57 PM EST (17:57 UTC)
- Expired
- Feb 21, 2014, 2:00 PM EST
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 69 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:59 PM EST | TSTM WND DMG | 2 Wnw Dublin, NC | TREE DOWN ON BETHEL CHURCH ROAD - TIME ESTIMATED BASED ON RADAR |
| Feb 21, 1:09 PM EST | TSTM WND DMG | 1 Sw Elizabethtown, NC | TWO TO THREE FOOT DIAMETER TREE UPROOTED AND DAMAGED A FENCE ON ALTA STREET - TIME ESTIMATED BASED ON RADAR |
| Feb 21, 1:20 PM EST | TSTM WND DMG | 4 Nne White Lake, NC | TREE DOWN ON HIGHWAY 701 NORTH - TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 10:02 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS52 KILM 211757
SVRILM
NCC017-047-155-211900-
/O.NEW.KILM.SV.W.0007.140221T1757Z-140221T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1257 PM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 200 PM EST
* AT 1252 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DUART TO EVERGREEN...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
RUSKIN...
AMMON...
ELKTON...
LAGOON...
KELLY...
ROWAN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3475 7838 3470 7836 3467 7832 3460 7830
3458 7826 3456 7825 3453 7827 3451 7826
3446 7818 3440 7826 3435 7820 3428 7900
3484 7889 3485 7882 3486 7850
TIME...MOT...LOC 1757Z 264DEG 44KT 3480 7877 3438 7885
$$
BACON2 follow-up statements
443
WWUS52 KILM 211828
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
128 PM EST FRI FEB 21 2014
NCC155-211838-
/O.CAN.KILM.SV.W.0007.000000T0000Z-140221T1900Z/
ROBESON NC-
128 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3475 7838 3470 7836 3467 7832 3460 7830
3458 7826 3456 7825 3454 7827 3451 7826
3446 7818 3440 7826 3435 7820 3431 7866
3485 7858 3486 7850
TIME...MOT...LOC 1828Z 264DEG 44KT 3484 7831 3442 7839
$$
NCC017-047-211900-
/O.CON.KILM.SV.W.0007.000000T0000Z-140221T1900Z/
COLUMBUS NC-BLADEN NC-
128 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR EASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...
AT 127 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES EAST OF AMMON TO COUNCIL...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF CLINTON TO 18 MILES EAST OF
WHITEVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
ARCADIA...KELLY AND ROWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3475 7838 3470 7836 3467 7832 3460 7830
3458 7826 3456 7825 3454 7827 3451 7826
3446 7818 3440 7826 3435 7820 3431 7866
3485 7858 3486 7850
TIME...MOT...LOC 1828Z 264DEG 44KT 3484 7831 3442 7839
$$
SGL976
WWUS52 KILM 211901
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EST FRI FEB 21 2014
NCC017-047-211911-
/O.EXP.KILM.SV.W.0007.000000T0000Z-140221T1900Z/
COLUMBUS NC-BLADEN NC-
201 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLADEN AND
NORTHEASTERN COLUMBUS COUNTIES HAS EXPIRED...
AT 157 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3475 7838 3470 7836 3467 7832 3460 7830
3458 7826 3456 7825 3454 7827 3451 7826
3446 7818 3440 7826 3435 7820 3431 7866
3485 7858 3486 7850
TIME...MOT...LOC 1828Z 264DEG 44KT 3484 7831 3442 7839
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:41 PM EST, 16 minutes earlier.
Area forecast discussion, Feb 21, 12:41 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 PM EST FRI FEB 21 2014
.SYNOPSIS...
A FEW REMAINING STRONG WINDS AND AN ISOLATED TORNADO IS POSSIBLE
THIS AFTERNOON AS A FRONT CONTINUES TO MARCH ACROSS THE AREA. FOR
THE WEEKEND...NICE WEATHER COURTESY OF HIGH PRESSURE IS IN STORE.
A COOLING TREND WILL COMMENCE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRIDAY...THE MAIN FORECAST CHALLENGE WILL BE THE CONTINUATION
OF THE CONVECTIVE LINE EASTWARD ASSOCIATED WITH THE FRONT MOVING
ACROSS THE SOUTHEAST. WILL ALSO BE QUICKLY CANCELING TORNADO WATCH
FROM WEST TO EAST AS THE AFTERNOON PROGRESSES. AFTER
THIS...LINGERING LIGHT SHOWERS...INSISTENT UPON BY THE FORECAST
MODELS (ALONG THE COAST) INTO THE EVENING HOURS WILL BE THE ISSUE.
LINE ACCELERATION IN THE LEE OF THE APPALACHIANS MAY NOT HAVE BEEN
PICKED UP BY THE MODELS BUT THE INSISTENCE GIVES ME A PAUSE. WILL
MAINTAIN LOW CHANCE SHOWERS FOR A FEW HOURS ACROSS COASTAL AREAS BUT
THE SEVERE THREAT WILL HAVE ALL BUT DISSIPATED. LATEST GUIDANCE FOR
OVERNIGHT LOWS APPEARS ON TRACK FOR MID 40S ALONG THE COAST TO UPPER
30S INLAND. JUST ENOUGH WIND TO KEEP FOG AT BAY...THE MORE
TRADITIONAL RADIATIONAL TYPE THAT IS BUT WITH TWO KNOTS AND SOME
DECENT RAINFALL INLAND WILL HAVE TO MONITOR.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...FRONT STALLED OFF THE EAST COAST SAT INTO SUN
WILL BE DISPLACED BY PASSAGE OF SECOND COLD FRONT LATE SUN NIGHT.
BROAD FLAT MID LEVEL TROUGHING WILL PERSIST THROUGH THE PERIOD
WITH FLOW ALOFT ESSENTIALLY PROGRESSIVE. WEAK ELONGATED HIGH
PRESSURE WILL BE IN CONTROL FOR MUCH OF THE PERIOD WITH
TEMPERATURES NEAR TO SLIGHTLY ABOVE CLIMO AND LIMITED PRECIP
CHANCES.
SUN MORNING A WEAK SURFACE WAVE DEVELOPS ON THE PORTION OF THE FRONT
STALLED ALONG THE GULF COAST. THIS FEATURE STEADILY MOVES EAST
DURING THE DAY BEFORE MOVING OFF THE GA/SC COAST SUN NIGHT. ALTHOUGH
THE CORE ITS MOISTURE PASSES SOUTH OF THE FORECAST AREA PRECIP
ASSOCIATED WITH IT MAY BRUSH SC COUNTIES. CURRENT TRACK WOULD KEEP
QPF LIMITED WITH MANY AREAS NOT LIKELY TO MEASURE. TRAILING THIS
FEATURE WILL BE A SECOND COLD FRONT WHICH MOST OF THE GUIDANCE
PASSES DRY. SUBSIDENCE ON BACKSIDE OF EXITING WEAK LOW/SHORTWAVE AND
DRY MID LEVEL FLOW DOES SUPPORT THE DRIER SOLUTIONS AND FOR NOW WILL
MAINTAIN INHERITED DRY FORECAST. ALTHOUGH THE SECOND FRONT WILL HAVE
COLDER AIR BEHIND IT THE COLD AIR ARRIVES TOO LATE TO IMPACT TEMPS
SO ONCE AGAIN LOWS WILL BE ABOVE CLIMO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...COLD FRONT WILL MOVE OFFSHORE AT THE START OF
THE PERIOD BUT FRONT ENDS UP STALLED CLOSE TO THE COAST. MID LEVEL
PATTERN REMAINS MORE PROGRESSIVE AND THE FRONT ENDS UP LAYING
PARALLEL TO THE FLOW ON TUE. SOME COLD ADVECTION BEHIND THE FRONT
ON MON COMBINED WITH LINGERING CLOUDS WILL KEEP TEMPS AROUND CLIMO
BUT NOT EXPECTING ANY PRECIP. WEAK LOW DEVELOPS ALONG THE STALLED
FRONT EAST OF FL EARLY TUE AND LIFTS NORTHEAST. AT THE VERY LEAST
CLOUDS WILL BE ON THE INCREASE TUE BUT THINK SLIGHT CHC POP FOR
LIGHT RAIN IS WARRANTED LATE TUE AND TUE NIGHT.
WED A SIGNIFICANT COLD FRONT WILL POWER INTO THE REGION AHEAD OF
IMPRESSIVE 5H TROUGH DRIVING SOUTH FROM CANADA. TIMING ISSUES REMAIN
AND AMOUNT OF MOISTURE THE FRONT/5H TROUGH WILL HAVE TO PLAY WITH IN
THE WAKE OF THE EXITING LOW IS IN QUESTION. NOT CONFIDENT ENOUGH TO
GO MORE THAN A SILENT POP AT THIS POINT. WHAT DOES SEEM ALMOST
CERTAIN IS ANOTHER BLAST OF ARCTIC AIR TO END THE PERIOD. BEHIND THE
FRONT THU 850 TEMPS DROP WELL BELOW ZERO AND PARTIAL THICKNESS
VALUES WOULD BE CONSIDERED BELOW NORMAL FOR EARLY JAN. THICKNESS
SCHEMES SUGGEST HIGHS IN THE LOW 50S THU WITH LOWS IN THE MID TO
UPPER 20S THU NIGHT. UNFORTUNATELY THE 00Z EXTENDED MOS GUIDANCE
BACKS THIS UP SHOWING MID 50S AND UPPER 20S FOR DAY 7. THIS IS 5 TO
10 DEGREES BELOW CLIMO IN A FORECAST PERIOD WHERE MOS IS HEAVILY
INFLUENCED BY CLIMO.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...LINE OF THUNDERSTORMS HAVE CLEARED KFLO AND WILL CLEAR
KLBT 18-19Z. THUNDERSTORMS WILL BE POSSIBLE AT KCRE/KMYR THROUGH 20Z
AND 19-21Z AT KILM. VFR DEVELOPS AFTER THE PRECIPITATION ENDS AS
SUBSIDENCE MOVES IN. TEMPO MVFR CIGS COULD OCCUR UNTIL FROPA THIS
EVENING BUT CONFIDENCE IS LOW ATTM. THE EXCEPTION WILL BE SEA FOG
WITH LIFR CONDITIONS AT KCRE. THUNDERSTORMS WILL BREAK THE
FOG/STRATUS THIS AFTERNOON...BUT IT COULD REDEVELOP SEVERAL HOURS
LATER AND PERSIST UNTIL FROPA. HAVE INCLUDED LLWS AT COASTAL
TERMINALS UNTIL MID AFTERNOON WHEN THE LOW LEVEL JET SHIFTS EAST.
THE COLD FRONT SHOULD MOVE THROUGH THE KFLO/KLBT TERMINALS LATE
AFTERNOON/EARLY EVENING AND 04-05Z AT THE COASTAL TERMINALS. VFR
EXPECTED THIS EVENING AND OVERNIGHT AS HIGH PRESSURE BUILDS IN
BEHIND THE FRONT. WINDS DECREASE AND WITH MOIST SOILS THERE IS A
POTENTIAL FOR SHALLOW EARLY MORNING BR...BUT CONFIDENCE IS LOW ATTM.
VFR WITH NE WINDS AFTER SUNRISE.
EXTENDED OUTLOOK...VFR ON SATURDAY AND SUNDAY. SLIGHT CHANCE OF RAIN
EARLY MONDAY. MVFR CIGS/-RA POSSIBLE TUESDAY AND WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRIDAY...SEAS REMAIN THE ISSUE FOR THE AFTERNOON
HOURS AND THE TORNADO WATCH OBVIOUSLY. STILL EXPECT THE WIND
SHIFT/FRONT TO MOVE ACROSS BETWEEN 0000 AND 0300 UTC. THE SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS UNTIL 9 PM WITH
SEAS WELL INTO ADVISORY CRITERIA. THE WIND SHIFT...ALTHOUGH NOT
THAT IMPRESSIVE FROM A SPEED STANDPOINT WILL DIMINISH VALUES.
OVERNIGHT...A WEST VEERING TO NORTH AND FINALLY NORTHEASTERLY FLOW
OF 10-15 KNOTS WILL DEVELOP. SEAS DROP TO 2-4 FEET.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...WATERS WILL BE IN BETWEEN COLD FRONTS FOR
MUCH OF THE PERIOD WITH ELONGATED HIGH PRESSURE OVERHEAD.
RELATIVELY WEAK GRADIENT KEEPS SPEEDS 10 KT OR LESS FOR MUCH OF
THE PERIOD. DIRECTION WILL INITIALLY BE NORTH TO NORTHEAST THEN
BECOMING SOUTHERLY SUN INTO SUN NIGHT AS THE RIDGE AXIS SHIFTS
NORTHEAST. LATE IN THE PERIOD GRADIENT BECOMES MORE DEFINED AS
NEXT COLD FRONT MOVES CLOSER. SOLID 15 KT IS POSSIBLE LATE IN THE
PERIOD AS THE FRONT REACHES AND THEN MOVES ACROSS THE WATERS EARLY
MON. SEAS 2 TO 3 FT FOR MUCH OF THE PERIOD INCREASE TO 3 TO 4 FT
LATE SUN NIGHT AHEAD OF THE COLD FRONT.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW DEVELOPS IN THE WAKE OF A COLD
FRONT MON WITH WINDS SLOWLY VEERING FROM NORTHWEST MON TO
NORTHEAST MON NIGHT. GRADIENT WILL KEEP WINDS 10 TO 15 KT INTO
TUE. WEAK HIGH PRESSURE SLIDES OFF THE COAST TO THE NORTH TUE AS
WEAK SURFACE WAVE DEVELOPING ALONG FRONT STALLED SOUTH OF THE AREA
LIFTS NORTH. SLIGHT WEAKENING OF THE PRESSURE GRADIENT IS EXPECTED
TUE AND SPEEDS DROP TO AROUND 10 KT. WEAK LOW PASSING TO THE EAST
WILL RESULT IN WINDS BECOMING A BIT MORE VARIABLE LATER IN THE
DAY. SEAS 3 TO 5 FT MON WILL DROP TO 2 TO 4 FT TUE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR AMZ250-
252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...MRRHazardous weather outlook, Feb 21, 10:04 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1004 AM EST FRI FEB 21 2014 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-221515- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1004 AM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-254-256-221515- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1004 AM EST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. RJD
In the hours before
Special weather statement, Feb 21, 10:43 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1043 AM EST FRI FEB 21 2014
SCZ017-023-032-211630-
DARLINGTON-FLORENCE-MARLBORO-
1043 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 1130 AM EST...
AT 1043 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF CLYDE TO 20 MILES WEST OF
CARTERSVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
HARTSVILLE TO 10 MILES NORTH OF SOUTH SUMTER...MOVING EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...HARTSVILLE...AUBURN...BROWNSVILLE...CARTERSVILLE...
CHAVISTOWN...CLAUSSEN...CLIO...CLYDE AND DARLINGTON RACEWAY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3450 8005 3449 7988 3454 7983 3460 7981
3462 7978 3469 7987 3477 7994 3481 7993
3481 7967 3462 7945 3430 7963 3424 7955
3402 7963 3399 7991 3402 7996 3414 8015
3423 8012 3436 8018 3432 8024 3436 8029
TIME...MOT...LOC 1543Z 259DEG 33KT 3453 8020 3403 8036
SGLLocal storm report, Feb 21, 12:01 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1201 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 2 WNW DOVESVILLE 34.41N 79.94W
02/21/2014 DARLINGTON SC DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN ACROSS THE ROADWAY AT THE
INTERSECTION OF LEVENWORTH ROAD AND DOVESVILLE HIGHWAY.
&&
EVENT NUMBER ILM1400135
RJDThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:21 PM EST | Marine Dense Fog Advisory | ILM | 4 hr | |
| Feb 21, 11:59 AM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 61 min |
| Feb 21, 12:13 PM EST | Tornado Warning | ILM | Robeson | 47 min |
| Feb 21, 1:08 PM EST | Special Weather Statement | ILM | Brunswick, Columbus | 52 min |
| Feb 21, 1:46 PM EST | Severe Thunderstorm Warning | ILM | Pender | 59 min |
| Feb 21, 2:07 PM EST | Special Weather Statement | ILM | New Hanover | 23 min |
| Feb 21, 2:09 PM EST | Special Marine Warning | ILM | 96 min | |
| Feb 21, 2:32 PM EST | Special Marine Warning | ILM | 58 min | |
| Feb 21, 3:04 PM EST | Special Marine Warning | ILM | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.